Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can I take Viagra within 36 hrs of a cataract surgery?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3554 Questions
Question
Can I take Viagra within 36 hrs of a cataract surgery..
Posted Tue, 12 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ivan R. Rommstein 1 hour later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
If there wasnt general anasthesia then there is no any risk if you take regular viagra dose. But if there was general anasthesia I recommend not to take it in first 3 days after surgery.
Also, viagra and sexual intercourse may cause certain symptoms in cataracta patients such as headache,but it is not significant in most cases.
However, If you notice severe headache,vision disorder, hypotension or dizziness, visit doctor as soon as you can.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
 
Follow-up: Can I take Viagra within 36 hrs of a cataract surgery? 2 minutes later
I meant 36 hours before the surgery not after the surgery
 
 
Answered by Dr. Ivan R. Rommstein 7 minutes later
Brief Answer:
Hi.

Detailed Answer:
Then you should not take it. Interaction with medicines that are used for anasthesia is not common,but is possible and I dont think you should take that risk. Viagra stays in blood for 2-3 days and it may lead to hypotension which is not good for surgical procedure. Also some other side effects of viagra may affect surgery.
So I think you should focus on your eye health now, be patient and wait for surgery to be performed.2-3 days after it is done,start with viagra again
Wish you good health and recovery. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor